Submit a question to our community and get an answer from real people.
Submit
Ichbincde17

Is it possible to get an ulcer from certain medications?

In February i went to the hospital for bronchitis. They gave me some antibiotics(I can't remember the name) that shortly after taking i started to have severe stomach pains. I ended up going back to the emergency room and they told me that i had an ulcer. I had never had this problem before and the doctors didn't really explain to me how i developed them. I was just wondering if it's possible to develop ulcers from certain types of medication?

Report as

Yes. My Mother got a bleeding ulcer last year as a direct result of one of her medications. The Doctor himself told us that. It does happen. It put her in ICU for almost a week. I don't know about ulcer's from antibiotics, as this wasn't the drug in question here. You might want to ask the pharmacist.....you can believe they know.

Helpful (1) Fun Thanks for voting Comments (4)
Report as
Ichbincde17
Thanks! will do
Report as
Yes stress certainly can cause an ulcer. I didn't mention any of the other causes because I thought you wanted only to know about medications.
Report as
Also, lchbncde, when you said the Doctor's didn't really explain anything about it to you, is probably because they don't want to be involved in case it IS caused by a medication that another Doctor wrote the prescription for. Scared of a lawsuit probably. So, they tend to be vague. We went through this too.
Report as
Yes, ask a pharmacist.
Report as
Add a comment...

Yes, but definitely from stress. Hope you feel better soon

Helpful (1) Fun Thanks for voting Comments (1)
Report as
Ichbincde17
I have heard that too!
Report as
Add a comment...

Yes , it depends on the medication though. Antibiotics don't usually have that effect. It comes from wearing away at the stomach walls protective coating and allowing the acid to eat away at the flesh, causing ulcers. There is most likely another cause for it.

Helpful (1) Fun Thanks for voting Comments (4)
Report as
Ichbincde17
well what had happened was the doctor at the hospital had given me this antibiotic for bronchitis. Then after that i started having the stomach pains. So we decided to go to a hospital out of town because it is basically impossible to be seen at our local hospital. The doctor at the hospital out of town told me that the antibiotic he gave me wasn't even remotely for bronchitis. He didn't explain to me what it was really used for. He only said that the other doctor screwed up. So that's why i was wondering if it was caused by the antibiotic.
Report as
That makes a HUGE difference if it wasn't even an antibiotic. There are drugs that can cause ulcers. Find out what they gave you and why? And make sure they make it right for you.
Report as
Ichbincde17
From what i was told it was an antibiotic, but not for bronchitis. My local hospital has a reputation for being the absolute worst hospital in southern California. And my personal doctor has told me that i might be stuck with this ulcer for life. They gave me medicine to reduce the pain, but it still hurts from time to time.
Report as
You aren't stuck with it for life. With proper diet your stomach walls will heal themself. I know, mine have.
Report as
Add a comment...

Yes some medicines can cause ulcers. Always take medicines with some antacids like renetidine, omez etc.

Helpful (1) Fun Thanks for voting Comments (0)
Report as
Add a comment...

The emergency room doesn't know everything. Once I went in with stomach pains and they gave me pain medication and sent me home. The pain got worse and my stomach swelled up. It turned out I had a burst appendix and had surgery. I think you should get checked by your regular doctor.

Helpful (1) Fun Thanks for voting Comments (0)
Report as
Add a comment...

Yes. Many medications are very hard on the stomach, including several anti-biotics. Which is why the doctor, the pharmacist and the papers you get with the meds tell you to TAKE ONLY WITH A MEAL or TAKE WITH A FULL GLASS OF WATER.

Helpful (1) Fun Thanks for voting Comments (1)
Report as
Ichbincde17
Yes I know how to properly take medication. What had happened was that the doctor at my local hospital gave me an antibiotic for bronchitis. Shortly after I started having the severe stomach pains. So we went to a hospital out of town and the doctor over there said the antibiotic I was given wasn't even remotely for bronchitis. All he did was vaguely explain to me that I had an ulcer.
Report as
Add a comment...

YES! Ibuprofen, aspirin, and NSAID's are main causes. If you are concerned please call your doc

Helpful (1) Fun Thanks for voting Comments (0)
Report as
Add a comment...
Do you have an answer?
Answer this question...
Did you mean?
Login or Join the Community to answer
Popular Searches